How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Uzair Your Own Question
Dr Uzair
Dr Uzair, Doctor
Category: Medical
Satisfied Customers: 8061
Experience:  MBBS, FCPS (R) General Surgery. Years of experience in Emergency Medicine.
27273415
Type Your Medical Question Here...
Dr Uzair is online now

I had a strange 'event' yesterday, and can't stop worrying

Resolved Question:

Hi I had a strange 'event' yesterday, and can't stop worrying about it. I took a Wind-eze gel cap (with a drink of water) as I felt a bit bloated. I was tired so straight away I went to lay down on bed even though it was the afternoon. I turned over on the bed and in the left side of my brain I can only describe it as a soft explosion happened, and I felt like I almost lost consciousness for a couple of seconds. Things then returned to normal, but I was too scared to move. Although no further problems, I had a terrible night because it really scared me. I am still very worried about what happened. I am 71, female, and take Amlodipine, Omeprazole and a water tablet. Have taking these meds for a long time. Please, please can you explain it and reassure me? Thankyou.
Submitted: 2 years ago.
Category: Medical
Expert:  Dr Uzair replied 2 years ago.
Hi. Welcome to JustAnswer. I shall try my best to assist you while you are corresponding with me.
This sounds like an episode of a transient ischemic attack (TIA). Confusion, headache, loss of consciousness and a satisfactory recovery.
Transient ischemic attacks are also known as ministrokes and these should be investigated since 2/3rd of people who suffer from a ministroke are at risk of having a stroke in the near future.
Since you are on blood pressure lowering medication I would suggest that you go and make mention of this to your physician as soon as possible.
This should be investigated.
Hope this helps.
Please do leave a positive rating for the service.
Best wishes.
Customer: replied 2 years ago.

Thank you for your reply, but could it not have been a reaction to the capsule I had just taken with a cold drink and laid down straight after? I do have a very low tolerance to medications, and even some supplements.

Expert:  Dr Uzair replied 2 years ago.
I'm sorry, but no. This can not be turned down by putting it on a medication reaction, since oral medications need to be metabolized before they cause a reaction and that can take a couple of hours. Since, the symptoms are typical and surprising enough for you that they prompted you to inquire about them here, these should be investigated.
The ministroke itself is not a dangerous event and nor does it cause any morbidity, it is like a warning sign and should not be ignored, it may be that this is nothing but a syncope attack but one should not take any chances. You should take this positively. Get this investigated and evaluated, as soon as possible to avoid any strokes in the future.
Hope this helps.
Please do leave a positive rating for the service.
Best wishes.
Dr Uzair and other Medical Specialists are ready to help you